Topic: strange fevers and lethargy

Dear cholangio brain hive: I have been having fevers and total exhaustion. Mostly daytime and only up to 101, but nobody can say why. Cipro no help. I had surgery and y-90 in February and started back to chemo March 11 but only had chemo that day and April 8 due to counts too low, mostly platelets. Any guesses or am I just run down? All liver function normal, etc. All blood and urine cultures negative (done twice) but since it has been 10 weeks since y-90 I cannot imagine it's that, though the symptoms are similar to the two weeks after y-90. Just wondered what y'all think or if anyone has experienced anything similar.

Re: strange fevers and lethargy

Holly, when Teddy got fatigue, it was just that and the ONC put him on Vitamin B12 shots once a month and they really helped. I guess you have not asked the ONC if the fevers could be from the Y90? It is strange.  I wouln't think fever would have anything to do with being run down. You need to come to the Lake with Kris!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: strange fevers and lethargy

Hi Holly,

Our oncologist has told us the GEM causes fevers (with no infection). Not sure if you are on gemcitabine however ask if it maybe this.

Rain

Re: strange fevers and lethargy

Hi Holly,

My dad used to get fatigue but like Teddy did it was just that, fatigue. He never had chemo, surgery or Y-90 so it was just one of the things that came with his CC. Have yo spoken with your onc or doctors about it and see what they suggest? Here is a link about fatigue that may be of interest to you -

http://www.macmillan.org.uk/Cancerinfor … tigue.aspx

Lainy's suggestion of going down to the lake sounds like it could be just the tonic though!!

Hugs,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

5 (edited by PCL1029 Sun, 05 May 2013 07:11:54)

Re: strange fevers and lethargy

Hi,
below is some info, about y-90 and chemotherapy treatment side effects after 1,3,and 6 month. But you may have to read the entire article to get the specific answers you need. I personally think that your problems maybe related to the side effects of both of the Y-90 and the chemotherapy.

http://www.cholangiocarcinoma.org/punbb … 575#p63575

God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: strange fevers and lethargy

Hi Holly!
im keeping you in my thoughts for more energy! and for restorative rest! what chemo are u on now? your treatment path and complications seem similar to my sis in that low platelets tend to block her from getting chemo. And shes had y90. And back on new chemo now.  My sister had gem cis last fall, y90 in early Jan and just started back on chemo (Xeloda) 3 weeks ago. The onc nurses kept telling her her platelet counts were too low to the start xeloda (even though she had t had chemo in 5 months and never finished that cycle of gem-cis). Her oncogist overrode the protocol about low platelets and had her start the xeloda anyway.  She gets night sweats where her sheet and T-shirt gets soaked and she fatigues easily but i don't think she is having fevers. Fevers can definitely make you feel tired! Take care, Holly and let us know what your onc says about it. Glad all blood work looks good!
Willow

Willow

7 (edited by LannyA Sun, 05 May 2013 16:26:48)

Re: strange fevers and lethargy

Hi Holly, I can't help you with your questions, but I just feel the need to tell you how much I admire your attitude. I don't comment very much but read many of the posts, as my wife Cindy, had made many friends on this site and it's a way for me to follow their progress and keep contact. Your compassion for others while you fight your own battle with this indiscriminate demon, reminds me so much of my Cindy's attitude and compassion. Occasionally I go back and read through Cindy's old posts and it amazes me, knowing what she was really going through, at how much concern and love she would show others and that is what I feel from you, when I read some of your comments to others, it's almost like I'm reading her posts. I lost my Cindy 3 months ago today after a 23 month battle with CC and after over 38 years together, you can imagine, I miss her very much, she was just a few days short of her 57th birthday. It's kind of strange, but for a couple of days now something has been pushing me to tell you how your compassion comes through your posts. You obviously have a big heart and I have added you to my prayer list. God Bless You.  Ok now whoever or whatever has been leading me to tell you this...I did it, and I hope this doesn't seem to weird.

Lanny

Re: strange fevers and lethargy

Lanny, nothing is weird on this Board! You just keep posting. I find it very cathartic. I have never been depressed about things I just get weird! But I can let it all out here. We are family!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: strange fevers and lethargy

Oh, Lanny, your Cindy sounds so wonderful. 38 years is a long time but it isn't only the number of years as the depth of love you shared. I know you must be missing her terribly. The thing about this discussion board is the amazing magic taking place here. It truly is a family and the love is enduring, palpable, and real. I have been shown so much tenderness and concern it almost breaks my heart - - so I just try to give back. This is indeed an indiscriminate demon we are all fighting. We need each other before, during, and after, every one of us and our loved ones. I thank you so much for your posting, your thoughts and prayers. You are most kind. I will think about Cindy and you and remember love never dies and we never go far from our children and our loves. xox

Re: strange fevers and lethargy

Gavin and Percy, thank you so much for the articles. I had no idea the effects of y=90 could and do stretch out so far. I got a huge dose because I asked for it, so I guess this is paybacks! On the plus side my pet-scan is completely silent right now and all looks "amazing" according to one doc and "could not have asked for such a result" from another doc. Now just to rid myself of these pesky fevers/lethargy. The fact that I am even writing with the laptop in bed is rather remarkable so maybe I am on the mend.

Plus....... that lake sounds like a cc cure resort! There's nothing love cannot accomplish! Lainy, when does the season open!? You're gonna be swamped!

Re: strange fevers and lethargy

Oh Holly tht would be so great. Actually I am in Phoenix and the Lake is outside of Milwaukee so I will only be there from May 28th - 5th June and Kris is coming May 29 - 31. Wish you could join us!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.